Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 296, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 8, 2015, 4:02 PM CDT for Canadian County, Grady County, Kingfisher County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2015, 4:02 PM CDT (21:02 UTC)
- Expired
- May 8, 2015, 4:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Canadian County, OK, Grady County, OK, Kingfisher County, OK
The radar
The Norman radar (KTLX), 63 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 12:51 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:36 PM CDT, 26 minutes earlier.
Area forecast discussion, May 8, 3:36 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
336 PM CDT FRI MAY 8 2015
.DISCUSSION...
THE STORM COMPLEX THAT DEVELOPED THIS AFTERNOON OVER WEST TEXAS
WILL PROGRESS SLOWLY EAST LATE THIS AFTERNOON AND EARLY EVENING.
A SURFACE BOUNDARY EXTENDING ROUGHLY ALONG I-40 SHOULD AT LEAST
SLIGHTLY REDUCE THE SEVERE WEATHER POTENTIAL TO THE NORTH.
LATER TONIGHT...THINGS BECOME MUCH LESS CLEAR. WIDESPREAD ELEVATED
CONVECTION SEEMS LIKELY AS THE LARGE STORM SYSTEM TO OUR WEST
CONTINUES TO PLOD EAST. THIS MAY CAUSE ADVERSE EFFECTS ON THE
FORECAST FOR TOMORROW. IN FACT...MODEL GUIDANCE IS ALL OVER THE
PLACE WITH PRECIPITATION FOR TONIGHT THROUGH TOMORROW NIGHT.
GUIDANCE FINALLY BECOMES COHERENT AGAIN ON SUNDAY...AS THE MAIN
UPPER WAVE DEPARTS...AND A COLD FRONT IS DRIVEN SOUTHEAST INTO
OKLAHOMA.
THE NATURE OF THE FORECAST STORM MOVEMENT AND MOISTURE QUANTITY
WILL BE QUITE FAVORABLE FOR VERY HEAVY RAINFALL OVER MOST OF OUR
FORECAST AREA. A FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY
EVENING. SOUTHEAST OKLAHOMA LOOKS LIKE IT WILL BEAR THE MAIN BRUNT
OF HEAVY RAIN...MAINLY LATE IN THE PERIOD...AND THE WATCH MAY NEED
TO BE EXTENDED FOR THAT AREA IN LATER FORECASTS...DEPENDING ON
EXACTLY WHEN THE RAIN FINALLY EXITS OUR FORECAST AREA.
MONDAY LOOKS LIKE A MILD AND DRY DAY...BEFORE RAIN CHANCES RETURN
ON TUESDAY. MODELS AGREE ON A MOIST FLOW NEAR THE SURFACE...WITH
SOUTHWEST FLOW PREVAILING ALOFT. ASSUMING THIS HAPPENS...THERE
WILL BE RELATIVELY HIGH CHANCES FOR RAIN FROM TUESDAY THROUGH AT
LEAST THE FOLLOWING WEEKEND. SINCE THE MAIN TARGET OF THE RAIN
NEXT WEEK WILL PROBABLY BE THE EASTERN HALF OF OKLAHOMA...FLOODING
MAY BECOME A MAJOR CONCERN AGAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 63 77 63 75 / 60 70 50 50
HOBART OK 63 78 57 78 / 50 70 30 20
WICHITA FALLS TX 66 80 63 78 / 50 70 60 60
GAGE OK 59 78 51 74 / 50 70 20 10
PONCA CITY OK 63 77 63 76 / 70 70 60 40
DURANT OK 67 79 66 76 / 70 70 70 80
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH SUNDAY EVENING FOR OKZ006>008-011>013-
015>048-050>052.
TX...FLOOD WATCH THROUGH SUNDAY EVENING FOR TXZ083>090.
&&
23/23Hazardous weather outlook, May 8, 12:03 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1203 PM CDT FRI MAY 8 2015 OKZ004>048-050>052-TXZ083>090-091715- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1203 PM CDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS TODAY AND TONIGHT. LOCATION... THE MODERATE RISK AREA IS SOUTH AND WEST OF A LINE EXTENDING FROM GOODLETT TEXAS... TO LAWTON AND PAULS VALLEY... TO DURANT OKLAHOMA. AN ENHANCED RISK IS GENERALLY ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR. TIMING... THROUGH 10 PM IMPACTS... HAIL UP TO THE SIZE OF TENNIS BALLS...WIND GUSTS UP TO 80 MPH... AND A FEW TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR WHICH MAY RESULT IN FLASH FLOODING. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE RISK AREAS SHOULD BE READY FOR SEVERE WEATHER OPERATIONS TODAY AND TONIGHT. DISCUSSION... AN AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND AFFECT PORTIONS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS EARLY THIS AFTERNOON. THIS ACTIVITY WILL SPREAD EAST AND NORTHEAST THE REST OF THIS AFTERNOON AND THIS EVENING. THE MOST LIKELY AREA FOR THE MOST SIGNIFICANT SEVERE WEATHER WILL BE NEAR AND SOUTH OF THE RED RIVER. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERNS. A FEW TORNADOES COULD BE POSSIBLE AS WELL... MAINLY IN THE MODERATE RISK AREA. THE THUNDERSTORMS COULD DEVELOP INTO ONE OR MORE BOWING LINES LATER THIS AFTERNOON AND EVENING. IF THIS OCCURS... DAMAGING STRAIGHT-LINE WINDS WILL BECOME A BIGGER CONCERN THAN THE HAIL. THE POTENTIAL FOR SEVERE STORMS WILL DIMINISH OVERNIGHT. HOWEVER... THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY SATURDAY. .HEAVY RAIN... WITH THE CONTINUED THREAT OF LOCALLY HEAVY RAINFALL...FLASH FLOODING AND RIVER FLOODING WILL CONTINUE TO BE A CONCERN IN AREAS WITH PROLONGED RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... A VERY ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH THE WEEKEND...WITH A MODERATE RISK FOR SEVERE STORMS SATURDAY...AND A SLIGHT RISK SUNDAY. ON SATURDAY...A POTENT STORM SYSTEM COMBINED WITH ABUNDANT MOISTURE AND INSTABILITY...WILL YIELD A VERY FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS. VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL ALL BE POSSIBLE...ALONG WITH THE POTENTIAL FOR A STRONG TORNADO OR TWO. ON SUNDAY...SEVERE STORMS MAY DEVELOP ALONG A SLOW MOVING FRONT...BRINGING A CONTINUED THREAT OF LARGE HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES. BY MONDAY...A COLD FRONT SHOULD RESULT IN DECREASING STORM CHANCES FROM WEST TO EAST...BUT A LOW CHANCE OF THUNDERSTORMS WILL REMAIN ACROSS SOUTHEASTERN OKLAHOMA. THUNDERSTORMS WILL THEN RETURN EACH DAY FROM TUESDAY INTO NEXT WEEKEND...AS A SERIES OF SYSTEMS MOVES THROUGH THE SOUTHERN PLAINS. AT THIS TIME...THE POTENTIAL FOR SEVERE STORMS APPEARS RELATIVELY LOW FROM TUESDAY ONWARD. .HEAVY RAIN... ADDITIONAL HEAVY RAIN WILL BE POSSIBLE ACROSS THE AREA THROUGH THE WEEKEND. THIS COULD LEAD TO ADDITIONAL FLASH FLOODING AND MAINSTEM RIVER FLOODING. A FLOOD WATCH IS IN EFFECT THROUGH SUNDAY EVENING. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, May 8, 3:23 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 323 PM CDT FRI MAY 8 2015 OKZ017-023-024-027-082100- CANADIAN OK-GRADY OK-CADDO OK-BLAINE OK- 323 PM CDT FRI MAY 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CANADIAN... NORTHWESTERN GRADY...NORTHERN CADDO AND SOUTHWESTERN BLAINE COUNTIES UNTIL 400 PM CDT... AT 322 PM CDT...STRONG THUNDERSTORMS NEAR LOOKEBA...BINGER AND HINTON WERE MOVING NORTHEAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... EL RENO...HINTON...GEARY...HYDRO...BINGER...CALUMET...EAKLY... GRACEMONT...LOOKEBA...BRIDGEPORT...ALBERT...COGAR...FORT COBB RESERVOIR AND CEDAR LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3554 9783 3514 9822 3523 9863 3574 9863 TIME...MOT...LOC 2022Z 229DEG 30KT 3535 9838
Local storm report, May 8, 3:26 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
326 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL MANGUM 34.88N 99.50W
05/08/2015 E1.00 INCH GREER OK PUBLIC
&&
MDAYLocal storm report, May 8, 3:28 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
328 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 5 SE MANGUM 34.83N 99.44W
05/08/2015 M68 MPH GREER OK MESONET
&&
MDAYLocal storm report, May 8, 3:32 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
332 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND GST 5 SE MANGUM 34.83N 99.44W
05/08/2015 E59 MPH GREER OK MESONET
&&
MDAYLocal storm report, May 8, 3:42 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
342 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 3 S LONE WOLF 34.95N 99.25W
05/08/2015 E1.00 INCH KIOWA OK AMATEUR RADIO
ALSO 43 MPH WIND MEASURED.
&&
MDAYLocal storm report, May 8, 4:00 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
400 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST 4 SE HOBART 34.99N 99.05W
05/08/2015 M64 MPH KIOWA OK MESONET
&&
MDAYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:29 PM CDT | Areal Flood Advisory | OUN | Carter, Johnston, Love, Marshall | 2 hr |
| May 7, 7:35 PM CDT | Special Weather Statement | OUN | Love | 25 min |
| May 7, 7:41 PM CDT | Tornado Warning | OUN | Love | 34 min |
| May 7, 8:27 PM CDT | Special Weather Statement | OUN | Bryan | 33 min |
| May 7, 8:34 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 41 min |
| May 7, 9:41 PM CDT | Special Weather Statement | OUN | Atoka | 34 min |
| May 7, 9:57 PM CDT | Areal Flood Advisory | OUN | Bryan, Marshall | 2 hr |
| May 7, 11:58 PM CDT | Flash Flood Warning | OUN | Bryan | 3 hr |
| May 8, 2:23 AM CDT | River Flood Warning | OUN | Bryan | 28 hr |
| May 8, 4:36 AM CDT | Dense Fog Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Comanche and 17 more | 5 hr |
| May 8, 12:30 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 45 min |
| May 8, 1:10 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Kiowa | 50 min |
| May 8, 1:55 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Greer, Jackson, Kiowa | 50 min |
| May 8, 1:57 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 48 min |
| May 8, 2:26 PM CDT | River Flood Warning | OUN | Jackson, Kiowa, Tillman | 54 hr |
| May 8, 2:26 PM CDT | River Flood Warning | OUN | Comanche, Cotton | 3 days |
| May 8, 2:33 PM CDT | Special Weather Statement | OUN | Caddo, Washita | 42 min |
| May 8, 2:41 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 49 min |
| May 8, 2:48 PM CDT | Areal Flood Advisory | OUN | Greer, Harmon, Jackson, Kiowa, Washita | 3 hr |
| May 8, 3:21 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 39 min |
| May 8, 3:23 PM CDT | Special Weather Statement | OUN | Canadian | 37 min |
| May 8, 3:55 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Washita | 50 min |
| May 8, 3:55 PM CDT | Tornado Warning | OUN | Jackson, Tillman | 50 min |
| May 8, 4:16 PM CDT | Flash Flood Warning | OUN | Caddo, Greer, Harmon, Jackson, Kiowa, Washita | 3 hr |
| May 8, 4:27 PM CDT | Flash Flood Warning | OUN | Caddo, Canadian, Cleveland, Grady, Kiowa, McClain and 1 more | 6 hr |
| May 8, 4:28 PM CDT | Tornado Warning | OUN | Tillman | 47 min |
| May 8, 4:37 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Kiowa, Washita | 38 min |
| May 8, 4:40 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 50 min |
| May 8, 4:52 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 38 min |
| May 8, 4:54 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 51 min |
| May 8, 5:05 PM CDT | Tornado Warning | OUN | Cotton, Tillman | 40 min |
| May 8, 5:10 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 50 min |
| May 8, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens, Tillman | 68 min |
| May 8, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 48 min |
| May 8, 6:01 PM CDT | Special Weather Statement | OUN | Cleveland | 29 min |
| May 8, 6:04 PM CDT | Special Weather Statement | OUN | Comanche | 26 min |
| May 8, 6:08 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Pottawatomie | 52 min |
| May 8, 6:14 PM CDT | Tornado Warning | OUN | Cotton, Jefferson | 46 min |
| May 8, 6:20 PM CDT | Areal Flood Advisory | OUN | Kay, Noble, Payne | 3 hr |
| May 8, 6:29 PM CDT | Special Weather Statement | OUN | Stephens | 31 min |
| May 8, 6:30 PM CDT | Flash Flood Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie, Seminole | 4 hr |
| May 8, 6:39 PM CDT | Areal Flood Advisory | OUN | Canadian, Lincoln, Logan, Noble, Oklahoma, Payne | 3 hr |
| May 8, 6:41 PM CDT | Special Weather Statement | OUN | Greer, Harmon, Jackson, Tillman | 64 min |
| May 8, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Grady, Jefferson, Stephens | 75 min |
| May 8, 6:53 PM CDT | Flash Flood Warning | OUN | Comanche, Cotton, Jefferson, Stephens | 4 hr |
| May 8, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 52 min |
| May 8, 6:56 PM CDT | Tornado Warning | OUN | Jefferson | 35 min |
| May 8, 6:59 PM CDT | Tornado Warning | OUN | Lincoln, Pottawatomie, Seminole | 31 min |
| May 8, 2:56 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 49 min |
| May 8, 3:17 PM CDT | Tornado Warning | OUN | Foard, Hardeman | 43 min |
| May 8, 3:55 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 50 min |
| May 8, 5:08 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 52 min |
| May 8, 5:18 PM CDT | Tornado Warning | OUN | Knox | 42 min |
| May 8, 6:38 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.